MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915321
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "(b)(6) hospital used an iabp catheter in the catheterization laboratory.After the catheter was insert into a blood vessel and the machine was turned on to counter pulsate, the doctor noticed an air leak in the machine and observed blood in the helium connection tube at the end of the catheter, the doctor judged that the balloon had ruptured and then removed the catheter.A second iab was inserted at the same insertion site".The patient status is reported as "fine".
 
Event or Problem Description
It was reported that "shanghai first people's hospital songjiang branch used an iabp catheter in the catheterization laboratory.After the catheter was insert into a blood vessel and the machine was turned on to counterpulsate, the doctor noticed an air leak in the machine and observed blood in the helium connection tube at the end of the catheter, the doctor judged that the balloon had ruptured and then removed the catheter.A second iab was inserted at the same insertion site".The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging box.Returned with the sample and connected to the iabc short driveline tubing was the supplied 30cc inflation driveline tubing; dried blood was noted within the inflation driveline tubing.Upon return, a 0.025in guidewire was noted inserted within the iabc central lumen.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces and within the helium pathway.The customer photos were reviewed.In the photos, blood was noted within the helium pathway of the iabc bladder and inflation driveline tubing, which is consistent with the reported complaint.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve and it held for at least 1 minute and then 30 seconds five separate times.The 0.025in guidewire returned within the iabc central lumen was removed without difficulty; some dried blood was noted on the guidewire.The catheter's central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.The iabc was leak tested.A leak was immediately detected from the outer lumen.Under microscopic inspection, a leak site consistent with contact from a sharp object was noted on the outer lumen approximately 24.5cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 68.3cm from the iabc distal tip.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 9.2cm from the iabc luer.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, the iab was confirmed with a leak from the outer lumen near the bladder, which caused blood to enter the helium pathway.The leak site identified is consistent with contact from a sharp object.The returned iabc bladder membrane was fully intact, with no leaks noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak from the outer lumen.The root cause of the outer lumen leak is undetermined.The most probable potential cause of how the catheter came into contact with a sharp object is customer handling.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15776462
Report Number3010532612-2022-00493
Device Sequence Number17792402
Product Code DSP
UDI-Device Identifier10801902161939
UDI-Public10801902161939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberIPN915321
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22D0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown